Alert archive / Wisconsin / Small Craft Advisories in 2012
Small Craft Advisory 32, NWS Milwaukee, WI
NWS Milwaukee, WI issued this small craft advisory at Apr 8, 2012, 8:16 PM CDT. It took effect at Apr 9, 2012, 10:00 AM CDT. It was in force for 35 hr.
The area
The counties it named.
The facts
- Issued
- Apr 8, 2012, 8:16 PM CDT (01:16 UTC)
- In effect from
- Apr 9, 2012, 10:00 AM CDT
- Expired
- Apr 10, 2012, 9:00 PM CDT
- In force
- 35 hr
- Issued by
- NWS Milwaukee, WI
The text
As transmitted, in the capitals the NWS used until 2016.
274 WHUS73 KMKX 090116 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 816 PM CDT SUN APR 8 2012 ...BREEZY WINDS TO RETURN ON MONDAY... .A COLD FRONT WILL SWEEP ACROSS SOUTHERN LAKE MICHIGAN LATE TONIGHT AND MONDAY MORNING. COLDER AIR FLOWING ACROSS THE NEAR SHORE WATERS OF LAKE MICHIGAN BEHIND THIS FRONT...AND AN ASSOCIATED TIGHTENING PRESSURE GRADIENT WILL RESULT IN GUSTY NORTHWEST WINDS DEVELOPING MONDAY MORNING...LASTING INTO THE EVENING. THE GUSTY NORTHWEST WINDS WILL ABATE FOR A TIME MONDAY NIGHT...BUT RETURN ON TUESDAY DUE TO THE LINGERING PRESSURE GRADIENT AND COLD AIR OVER LAKE MICHIGAN. LMZ643>646-090930- /O.EXP.KMKX.SC.Y.0031.000000T0000Z-120409T0100Z/ /O.NEW.KMKX.SC.Y.0032.120409T1500Z-120410T0200Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 816 PM CDT SUN APR 8 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM TO 9 PM CDT MONDAY... ...SMALL CRAFT ADVISORY HAS EXPIRED... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 9 PM CDT MONDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. * WINDS: WEST WINDS 5 TO 15 KNOTS TONIGHT WILL VEER TO THE NORTHWEST AND INCREASE TO 15 TO 25 KNOTS LATER MONDAY MORNING...AND CONTINUE INTO MONDAY EVENING. GUSTS TO 30 KNOTS ARE EXPECTED. * WAVES: AROUND 1 FOOT TONIGHT WILL BUILD TO 2 TO 4 FEET ON MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 22 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/MKX KAVINSKY
8 follow-up statements
993 WHUS73 KMKX 090825 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 325 AM CDT MON APR 9 2012 ...STRONG WINDS AGAIN TODAY...CONTINUES THROUGH TUESDAY... .A TIGHTENING AND PERSISTENT PRESSURE GRADIENT BETWEEN LOW PRESSURE TO THE EAST AND HIGH PRESSURE BUILDING IN FROM THE NORTHWEST...WILL RESULT IN STRONG WEST THEN NORTHWEST WINDS TODAY. COLDER AIR FLOWING OVER THE WARMER WATERS OF LAKE MICHIGAN...AND THE RESULTANT MIXING OF THE LOWER ATMOSPHERE...WILL KEEP THE WINDS ELEVATED TONIGHT THROUGH TUESDAY. LMZ643>646-091630- /O.EXT.KMKX.SC.Y.0032.120409T1500Z-120411T0000Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 325 AM CDT MON APR 9 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT TUESDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT TUESDAY. * WINDS: WEST WINDS 10 TO 15 KNOTS VEERING TO THE NORTHWEST AND INCREASING TO 15 TO 25 KNOTS LATER THIS MORNING AND CONTINUING THROUGH TUESDAY. WIND GUSTS TO 30 KNOTS ARE LIKELY THIS AFTERNOON. * WAVES: BUILDING TO 2 TO 4 FEET TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 22 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ DAVIS WWW.WEATHER.GOV/MKX
231 WHUS73 KMKX 091412 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 912 AM CDT MON APR 9 2012 ...STRONG WINDS AGAIN TODAY...CONTINUING THROUGH TUESDAY... .A TIGHTENING AND PERSISTENT PRESSURE GRADIENT BETWEEN LOW PRESSURE TO THE EAST AND HIGH PRESSURE BUILDING IN FROM THE NORTHWEST...WILL RESULT IN STRONG NORTHWEST WINDS TODAY. COLDER AIR FLOWING OVER THE WARMER WATERS OF LAKE MICHIGAN...AND THE RESULTANT MIXING OF THE LOWER ATMOSPHERE...WILL KEEP THE WINDS ELEVATED TONIGHT THROUGH TUESDAY. LMZ643>646-092215- /O.CON.KMKX.SC.Y.0032.120409T1500Z-120411T0000Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 912 AM CDT MON APR 9 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT TUESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT TUESDAY. * WINDS: NORTHWEST AT 10 TO 20 KNOTS INCREASING TO 15 TO 25 KNOTS LATER THIS MORNING AND CONTINUING THROUGH TUESDAY. WIND GUSTS TO 30 KNOTS ARE LIKELY THIS AFTERNOON. * WAVES: BUILDING TO 2 TO 4 FEET BY THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 22 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ DDV WWW.WEATHER.GOV/MKX
930 WHUS73 KMKX 092027 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 327 PM CDT MON APR 9 2012 ...GUSTY WINDS CONTINUING THROUGH TUESDAY... .A TIGHT PRESSURE GRADIENT BETWEEN LOW PRESSURE TO THE EAST AND HIGH PRESSURE BUILDING IN FROM THE NORTHWEST WILL RESULT IN CONTINUED STRONG NORTHWEST WINDS THROUGH LATE AFTERNOON. THOUGH WINDS WILL BE A LITTLE LIGHTER...COLDER AIR FLOWING OVER THE WARMER WATERS OF LAKE MICHIGAN WILL KEEP THE WINDS GUSTY TONIGHT THROUGH TUESDAY. LMZ643>646-100430- /O.CON.KMKX.SC.Y.0032.000000T0000Z-120411T0000Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 327 PM CDT MON APR 9 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT TUESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT TUESDAY. * WINDS: NORTHWEST AT 15 TO 25 KNOTS UNTIL EARLY TUESDAY EVENING. WIND GUSTS TO 30 KNOTS ARE LIKELY THROUGH LATE THIS AFTERNOON. * WAVES: BUILDING TO 2 TO 4 FEET BY THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 22 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ DDV WWW.WEATHER.GOV/MKX
925 WHUS73 KMKX 100216 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 916 PM CDT MON APR 9 2012 ...BRISK NORTHWEST WINDS CONTINUING THROUGH TUESDAY... .A POLAR AIRMASS FLOWING OVER THE RELATIVELY WARMER WATERS OF LAKE MICHIGAN AND A MODEST PRESSURE GRADIENT WILL MAINTAIN BRISK NORTHWEST WINDS TONIGHT AND TUESDAY. THE OFFSHORE FLOW WILL GENERATE HIGH WAVES TOWARD OPEN WATER. LMZ643>646-101030- /O.CON.KMKX.SC.Y.0032.000000T0000Z-120411T0000Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 916 PM CDT MON APR 9 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT TUESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT TUESDAY. * WINDS: NORTHWEST AT 15 TO 25 KNOTS UNTIL EARLY TUESDAY EVENING. * WAVES: 2 TO 4 FEET BUT HIGHER TOWARD OPEN WATER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 22 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/MKX GEHRING
498 WHUS73 KMKX 100841 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 341 AM CDT TUE APR 10 2012 ...BRISK NORTHWEST WINDS CONTINUING TODAY... .COLD AIR SETTLING OVER LAKE MICHIGAN AND A PRESSURE GRADIENT WILL RESULT IN GUSTY NORTHWEST WINDS CONTINUING TODAY...LINGERING INTO THIS EVENING. THE WINDS WILL SUBSIDE SOMEWHAT TONIGHT BUT REMAIN AT 10 TO 20 KNOTS...AND VEER TO THE NORTH. THE OFFSHORE FLOW WILL GENERATE HIGH WAVES TOWARD OPEN WATER. LMZ643>646-101645- /O.EXT.KMKX.SC.Y.0032.000000T0000Z-120411T0200Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 341 AM CDT TUE APR 10 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 PM CDT THIS EVENING... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 9 PM CDT THIS EVENING. * WINDS: NORTHWEST 10 TO 20 KNOTS WILL INCREASE TO 15 TO 25 KNOTS THIS MORNING...LINGERING INTO THIS EVENING. * WAVES: 2 TO 4 FEET BUT HIGHER TOWARD OPEN WATER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 22 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/MKX MBK
671 WHUS73 KMKX 101440 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 940 AM CDT TUE APR 10 2012 ...BRISK NORTHWEST WINDS CONTINUING TODAY INTO THIS EVENING... .COLDER AIR SETTLING OVER LAKE MICHIGAN...AND A TIGHT PRESSURE GRADIENT...WILL RESULT IN GUSTY NORTHWEST WINDS CONTINUING TODAY INTO THIS EVENING. THE WINDS WILL SUBSIDE SOMEWHAT TONIGHT...BUT REMAIN AT 10 TO 20 KNOTS...AND VEER TO THE NORTH. THE OFFSHORE FLOW WILL GENERATE HIGH WAVES TOWARD THE OPEN WATERS. LMZ643>646-102245- /O.CON.KMKX.SC.Y.0032.000000T0000Z-120411T0200Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 940 AM CDT TUE APR 10 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING. * WINDS: NORTHWEST 15 TO 25 KNOTS WITH GUSTS UP TO 30 KNOTS...LINGERING INTO THIS EVENING. * WAVES: 1 TO 3 FEET NEAR SHORE...AND 3 TO 5 FEET TOWARD THE OPEN WATERS TODAY INTO THIS EVENING. WAVES SUBSIDING TO 2 TO 4 FEET TOWARD THE OPEN WATERS LATER THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 22 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WOOD WWW.WEATHER.GOV/MKX
278 WHUS73 KMKX 102050 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 350 PM CDT TUE APR 10 2012 ...BRISK NORTHWEST WINDS CONTINUING INTO THIS EVENING... .COLD AIR OVER LAKE MICHIGAN...AND A TIGHT PRESSURE GRADIENT...WILL RESULT IN GUSTY NORTHWEST WINDS CONTINUING INTO THIS EVENING. THE WINDS WILL SUBSIDE SOMEWHAT TONIGHT...BUT REMAIN AT 10 TO 20 KNOTS. THE OFFSHORE FLOW WILL GENERATE HIGH WAVES TOWARD THE OPEN WATERS INTO THE EARLY EVENING...BEFORE SUBSIDING. LMZ643>646-110200- /O.CON.KMKX.SC.Y.0032.000000T0000Z-120411T0200Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 350 PM CDT TUE APR 10 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING. * WINDS: NORTHWEST 15 TO 25 KNOTS...LINGERING INTO EARLY THIS EVENING. WINDS DECREASING TO 10 TO 20 KNOTS LATER THIS EVENING. * WAVES: 1 TO 3 FEET NEAR SHORE. WAVES 3 TO 5 FEET TOWARD THE OPEN WATERS INTO EARLY THIS EVENING. WAVES SUBSIDING TO 2 TO 4 FEET TOWARD THE OPEN WATERS BY LATER THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 22 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WOOD WWW.WEATHER.GOV/MKX
888 WHUS73 KMKX 110153 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 853 PM CDT TUE APR 10 2012 LMZ643>646-110300- /O.EXP.KMKX.SC.Y.0032.000000T0000Z-120411T0200Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 853 PM CDT TUE APR 10 2012 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 9 PM CDT THIS EVENING... THE SMALL CRAFT ADVISORY WILL EXPIRE AT 9 PM CDT THIS EVENING. NORTHWEST WINDS AROUND 15 KNOTS WITH GUSTS TO 20 KNOTS WILL CONTINUE TONIGHT WITH WAVES OF 1 TO 3 FEET. $$ WWW.WEATHER.GOV/MKX GEHRING
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this small craft advisory went out at Apr 8, 2:03 PM CDT, 6 hours 13 minutes earlier.
Area forecast discussion, Apr 8, 2:03 PM CDT, 6 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
203 PM CDT SUN APR 8 2012
.SHORT TERM...
.TONIGHT AND MONDAY...FORECAST CONFIDENCE...HIGH
MID LEVEL CLOUD DECK AND FAIRLY HIGH BASE CUMULUS ARE CURRENTLY
SPREADING INTO THE FORECAST AREA FROM THE NORTHEAST. CUMULUS WILL
DIMINISH WITH LOSS OF DAYTIME HEATING...WHILE THE MID LEVEL DECK
WILL CONTINUE ON TO THE EAST SOUTHEAST. CLOUDS MAY THUS LINGER INTO
THE EVENING...ESPECIALLY IN THE SOUTH. SHOULD BE MAINLY CLEAR BY
DAYBREAK MONDAY ACROSS SRN WI. THOUGH WINDS WILL NOT GET
PARTICULARLY LIGHT TONIGHT...CLEARING SKIES ALONG WITH THE DRY
AIRMASS WILL ALLOW TEMPERATURES TO FALL INTO THE 30S MOST PLACES.
MORE MID LEVEL CLOUDS AND/OR AFTERNOON CUMULUS POSSIBLE AGAIN
MONDAY. WILL BE COOLER TOMORROW...WITH COLD ADVECTION ALOFT THROUGH
THE DAY. TEMPS MAY PEAK AROUND THE NOON HOUR...THEN HOLD STEADY OR
EVEN FALL A BIT INTO THE AFTERNOON. EXPECT ANOTHER BREEZY DAY...WITH
WEST TO NORTHWEST WINDS GUSTING UP TO 35 MPH.
.MONDAY NIGHT AND TUESDAY...FORECAST CONFIDENCE MEDIUM
THE MAIN UPPER LOW OVER SOUTHEAST CANADA CONTINUES TO RETROGRADE
BACK TOWARD WESTERN ONTARIO WITH THE RATHER STRONG NORTHWEST
MID/UPPER FLOW ACROSS EASTERN SOUTH DAKOTA TO WESTERN KENTUCKY.
ANOTHER ELONGATED VORTICITY MAXIMUM PUSHES ACROSS EASTERN
MINNESOTA TO NORTHERN ILLINOIS...WHILE THE BASE OF THE SOUTHEAST
CANADIAN UPPER LOW SAGS INTO THE LAKE HURON AREA.
A LARGE SURFACE HIGH EXTENDS FROM CENTRAL CANADA INTO THE MID
MISSISSIPPI VALLEY. A NORTHWEST LOW LEVEL FLOW CONTINUES ACROSS
WISCONSIN WITH CONTINUED COLD AIR ADVECTION AND THICKNESS VALUES
AROUND 528 DECAMETERS.
FREEZING TEMPERATURES AGAIN EXPECTED BUT THE CYCLONIC FLOW OF THE
UPPER LOW AND SURFACE PRESSURE GRADIENT MAY BRING SOME CLOUDS TO
COMPLICATE THE FROST POTENTIAL ESPECIALLY TOWARD SHEBOYGAN.
ALSO THE EARLY SEASON FREEZING HEADLINE CRITERIA IS 28 DEGREES OR
BELOW SO A WATCH IS MARGINAL.
.TUESDAY NIGHT THROUGH WEDNESDAY NIGHT...FORECAST CONFIDENCE MEDIUM
MAIN UPPER TROUGH EXTENDS ACROSS SOUTHEAST CANADA TOWARD THE
EASTERN GREAT LAKES WITH A LARGE UPPER RIDGE OVER THE ROCKIES AND
HIGH PLAINS. THE 00Z ECMWF HAS TRENDED TOWARD THE GFS IN WEAKENING
THE REMNANT UPPER TROUGH OVER SOUTH CENTRAL CANADA WITH MAINLY A
NARROW RIBBON OF CYCLONIC POSITIVE VORTICITY.
THE LARGE SURFACE HIGH EXTENDS FROM SOUTHWEST HUDSON BAY
AND INTO THE UPPER AND MID MISSISSIPPI VALLEY. A LIGHT NORTH FLOW
CONTINUES ACROSS WISCONSIN WITH THICKNESS VALUES AROUND 537
DECIMETERS.
FROST/FREEZING TEMPERATURES AGAIN EXPECTED TUESDAY NIGHT AND
WEDNESDAY NIGHT. SOME DIURNAL CUMULUS POTENTIAL ON THE GFS
SOUNDING...BUT THESE SHOULD DISSIPATE TUESDAY NIGHT AND AGAIN
WEDNESDAY NIGHT.
.LONG TERM...
.THURSDAY AND FRIDAY...FORECAST CONFIDENCE MEDIUM
THE 12Z GFS AND 00Z ECMWF KEEPS THE UPPER RIDGE FROM MINNESOTA TO
MISSOURI THURSDAY AND INTO THE WESTERN GREAT LAKES ON
FRIDAY.
THE HIGH PRESSURE RIDGE OVER THE GREAT LAKES ON THURSDAY MOVES OFF
TO THE EASTERN GREAT LAKES ON FRIDAY ON THE 00Z ECMWF. THE GFS IS
A LITTLE FASTER IN PUSHING A LOW INTO THE NORTHERN PLAINS AND
BRINGING PRECIPITATION INTO SOUTHERN WISCONSIN THURSDAY NIGHT AND
FRIDAY. PREFER THE SOMEWHAT SLOWER 00Z ECMWF AND 06Z DGEX THAT
KEEPS ALL BUT AREAS SOUTHWEST OF MADISON DRY. WILL USE CONSENSUS
GRIDS THAT WILL PUT A SLIGHT CHANCE/CHANCE OF PRECIPITATION
SOONER IN DEFERENCE TO THE GFS.
.SATURDAY AND SUNDAY...FORECAST CONFIDENCE MEDIUM
BOTH THE 12Z GFS AND 00Z ECMWF ESTABLISH A MID/UPPER TROUGH ACROSS
THE WESTERN U.S. AND ROCKIES. THE 00Z ECMWF TRIES TO BUILD AN
UPPER RIDGE INTO THE WESTERN GREAT LAKES WHILE THE GFS PUSHES THE
MID/UPPER SOUTHWEST FLOW INTO WISCONSIN SATURDAY.
BY SUNDAY SOME DIFFERENCES IN THE GFS TRYING TO CUT OFF THE WESTERN
LOW WHILE THE 00Z ECMWF PUSHES THE TROUGH SLOWLY EAST.
NO PREFERENCE SO WILL USE A CONSENSUS.
&&
.AVIATION/00Z TAFS/...
VFR CONDITIONS WILL CONTINUE THROUGH MONDAY...WITH MID LEVEL CLOUDS
LIKELY AT TIMES. EXPECT ANOTHER BREEZY DAY TOMORROW...WITH WEST TO
NORTHWEST WINDS GUSTING TO AROUND 30 KNOTS.
&&
.MARINE...
WEST WINDS GUSTING TO 30 KNOTS WILL EASE THIS EVENING AND OVERNIGHT.
THE SMALL CRAFT ADVISORY THUS REMAINS IN EFFECT UNTIL THE EARLY
EVENING HOURS. GUSTY WEST TO NORTHWEST WINDS WILL LIKELY RESULT IN
ADVISORY CONDITIONS AGAIN MONDAY...AND POSSIBLY TUESDAY AS WELL.
WAVES WILL GENERALLY STAY IN THE 1 TO 3 FOOT RANGE WITH THE OFFSHORE
WINDS.
&&
.FIRE WEATHER...
A VERY DRY AIRMASS ALONG WITH BREEZY WEST WINDS WILL RESULT IN
CRITICAL FIRE WEATHER CONDITIONS UNTIL THIS EVENING. THOUGH
TEMPERATURES WILL BE BELOW CRITICAL THRESHOLDS...SOME FUELS WILL BE
PARTICULARLY SUSCEPTIBLE TO RAPID FIRE GROWTH POTENTIAL. A RED FLAG
WARNING THUS REMAINS IN EFFECT INTO EARLY EVENING.
IT WILL BE VERY DRY AND BREEZY AGAIN MONDAY...BUT TEMPERATURES WILL
BE COOLER AND RH VALUES JUST A TOUCH HIGHER...SO A FIRE WEATHER
WATCH IS NOT BEING ISSUED. WITH FUELS AND WINDS SIMILAR TO
TODAY...NEAR CRITICAL FIRE WEATHER CONDITIONS MAY STILL BE POSSIBLE
IF RH VALUES END UP LOWER THAN CURRENTLY EXPECTED.
&&
.MKX WATCHES/WARNINGS/ADVISORIES...
WI...RED FLAG WARNING UNTIL 8 PM CDT THIS EVENING FOR WIZ046-047-051-
052-056>060-062>072.
LM...SMALL CRAFT ADVISORY UNTIL 8 PM CDT THIS EVENING FOR LMZ643>646.
&&
TONIGHT/MONDAY AND AVIATION/MARINE...DDV
MONDAY NIGHT THROUGH SUNDAY...HENTZHazardous weather outlook, Apr 8, 7:57 PM CDT, 19 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 757 PM CDT SUN APR 8 2012 WIZ046-047-051-052-056>060-062>072-100100- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 757 PM CDT SUN APR 8 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY THERE IS POTENTIAL FOR FROST OR A FREEZE...MONDAY NIGHT THROUGH WEDNESDAY NIGHT...AS COLD HIGH PRESSURE APPROACHES AND MOVES ACROSS WISCONSIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED IN THE NEXT SEVEN DAYS. LMZ643>646-100100- SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 757 PM CDT SUN APR 8 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY A TIGHTENING PRESSURE GRADIENT AND A SURGE OF COLD AIR ACROSS THE NEARSHORE WATERS OF LAKE MICHIGAN ON MONDAY WILL RESULT IN GUSTY NORTHWEST WINDS. A SMALL CRAFT ADVISORY HAS BEEN POSTED BEGINNING MID-MORNING MONDAY...LASTING INTO MONDAY EVENING. WINDS WILL LIKELY REACH SMALL CRAFT ADVISORY LEVELS AGAIN ON TUESDAY DUE TO THE LINGERING PRESSURE GRADIENT AND COLD AIR OVER LAKE MICHIGAN. WWW.WEATHER.GOV/MKX MBK
In the hours before
Local storm report, Apr 8, 5:11 PM CDT, 3 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
511 PM CDT SUN APR 08 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0304 PM NON-TSTM WND GST WESTFIELD 43.88N 89.49W
04/08/2012 M44 MPH MARQUETTE WI DEPT OF HIGHWAYS
MEASURED AT MARQUETTE COUNTY DOT.
&&
MBKLocal storm report, Apr 8, 5:20 PM CDT, 2 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
520 PM CDT SUN APR 08 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM NON-TSTM WND GST WEST BEND AIRPORT 43.42N 88.13W
04/08/2012 M47 MPH WASHINGTON WI AWOS
&&
MBKLocal storm report, Apr 8, 5:36 PM CDT, 2 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
536 PM CDT SUN APR 08 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 PM NON-TSTM WND GST WESTFIELD 43.88N 89.49W
04/08/2012 E45.00 MPH MARQUETTE WI 911 CALL CENTER
10 INCH DIAMETER DEAD TREE BLOWN OVER. WIND SPEED
ESTIMATED.
&&
MEBLocal storm report, Apr 8, 6:12 PM CDT, 2 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
612 PM CDT SUN APR 08 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM NON-TSTM WND GST JACKSON 43.32N 88.16W
04/08/2012 M55 MPH WASHINGTON WI MESONET
WIND GUST AT KETTLE MORAINE LUTHERAN HIGH SCHOOL. ALSO
WIND GUSTS TO 43 MPH AT GRAFTON HIGH SCHOOL. RELAYED BY
FOX6.
&&
MBKLocal storm report, Apr 8, 6:15 PM CDT, 2 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
615 PM CDT SUN APR 08 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0528 PM NON-TSTM WND GST HORICON 43.44N 88.64W
04/08/2012 M47.00 MPH DODGE WI OTHER FEDERAL
RAWS OBSERVATION
&&
MEBSpecial weather statement, Apr 8, 6:25 PM CDT, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 625 PM CDT SUN APR 8 2012 WIZ046-047-051-052-057>060-063>066-068>072-090030- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-GREEN-ROCK- WALWORTH-RACINE-KENOSHA- INCLUDING THE CITIES OF...MONTELLO...BERLIN...FOND DU LAC... SHEBOYGAN...PORTAGE...WISCONSIN DELLS...BEAVER DAM...WEST BEND... PORT WASHINGTON...MADISON...JEFFERSON...LAKE MILLS...WAUKESHA... BROOKFIELD...MILWAUKEE...MONROE...JANESVILLE...BELOIT...ELKHORN... LAKE GENEVA...RACINE...KENOSHA 625 PM CDT SUN APR 8 2012 STRONG GUSTY WINDS OF 40 TO 50 MPH ARE POSSIBLE EARLY THIS EVENING OVER SOUTH CENTRAL AND SOUTHEAST WISCONSIN. THESE STRONG GUSTY WINDS WILL ACCOMPANY ISOLATED VERY LIGHT SHOWERS AND SPRINKLES CURRENTLY IN THE JUNEAU...WEST BEND...LOMIRA AND MEQUON AREAS. THESE LIGHT SHOWERS ARE MOVING RAPIDLY SOUTHEAST AT 50 MPH. THESE STRONG GUSTY WINDS AND VERY LIGHT SHOWERS OR SPRINKLES MAY AFFECT PORTIONS PORTIONS OF MILWAUKEE AND THE REST OF THE NORTHERN SUBURBS THROUGH 715 PM CDT. EVERYONE OUTDOORS IN THESE AREAS SHOULD BE PREPARED FOR A BRIEF PERIOD OF BUFFETING WINDS. A FEW DEAD TREES HAVE ALSO BEEN KNOCKED OVER BY THESE WINDS IN THE WEST BEND AND WESTFIELD AREAS LATE THIS AFTERNOON. MBK
The office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 8, 9:05 PM CDT | Freeze Watch | MKX | Green, Iowa, Lafayette, Sauk | 6 hr |
| Apr 9, 3:34 AM CDT | Freeze Warning | MKX | Columbia, Dane, Dodge, Green, Green Lake, Iowa and 6 more | 29 hr |
Nearby
Small Craft Advisories in Wisconsin, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.